Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 21, 2016, 4:05 AM CDT for Cheyenne County, Sherman County, Kansas; Dundy County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Mar 21, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:05 AM CDT (09:05 UTC)
- In effect from
- Mar 21, 2016, 1:00 PM CDT
- Expired
- Mar 21, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS83 KGLD 210905 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 305 AM MDT MON MAR 21 2016 ...RED FLAG WARNING THIS AFTERNOON INTO THIS EVENING... ...FIRE WEATHER WATCH TUESDAY AFTERNOON INTO TUESDAY EVENING... .HIGH TEMPERATURES TODAY AND TUESDAY WILL RISE INTO THE UPPER 70S TO LOWER 80S...PRODUCING RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE THROUGH MUCH OF EACH DAY AND INTO THE EARLY EVENING. WITH GUSTY WEST WINDS APPROACHING 30 MPH ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THIS AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS PORTIONS OF YUMA COUNTY COLORADO AND DUNDY COUNTY NEBRASKA. THE AREA OF STRONGER WINDS WILL TRANSITION SOUTHWARD ACROSS THE FORECAST AREA BY TUESDAY AS A LOW PRESSURE AREA BEGINS TO DEEPEN OVER THE CENTRAL HIGH PLAINS. A FIRE WEATHER WATCH HAS THEREFORE BEEN ISSUED FOR PORTIONS OF EASTERN COLORADO AND WESTERN KANSAS MAINLY ALONG AND SOUTH OF INTERSTATE 70. COZ252-NEZ079-211800- /O.NEW.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/ YUMA-DUNDY- 305 AM MDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ253-254-KSZ013-014-027>029-041-042-211800- /O.NEW.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- 305 AM MDT MON MAR 21 2016 /405 AM CDT MON MAR 21 2016/ ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...027... 028...029...041...042...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
822 WWUS83 KGLD 211738 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1138 AM MDT MON MAR 21 2016 ...RED FLAG WARNING THIS AFTERNOON INTO THIS EVENING... ...FIRE WEATHER WATCH TUESDAY AFTERNOON INTO TUESDAY EVENING... .HIGH TEMPERATURES THIS AFTERNOON AND TUESDAY WILL RISE INTO THE UPPER 70S AND LOWER 80S...PRODUCING RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE THROUGH MUCH OF EACH DAY AND INTO THE EARLY EVENING. WITH GUSTY WEST WINDS APPROACHING 30 MPH ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THIS AFTERNOON... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS NORTHWEST PORTIONS OF THE AREA. STRONGER WINDS WILL TRANSITION SOUTHWARD ACROSS THE AREA TUESDAY AS LOW PRESSURE DEEPENS OVER THE CENTRAL HIGH PLAINS. A FIRE WEATHER WATCH CONTINUES FOR PORTIONS OF EASTERN COLORADO AND WESTERN KANSAS MAINLY ALONG AND SOUTH OF INTERSTATE 70. COZ253-KSZ013-220000- /O.EXA.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/ /O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/ KIT CARSON-SHERMAN- 1138 AM MDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 253... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ001-220000- /O.EXA.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/ CHEYENNE KS- 1238 PM CDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 001... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ252-NEZ079-220000- /O.CON.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/ YUMA-DUNDY- 1138 AM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ254-KSZ014-027>029-041-042-220000- /O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/ CHEYENNE CO-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 1138 AM MDT MON MAR 21 2016 /1238 PM CDT MON MAR 21 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014...027... 028...029...041...042 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
311 WWUS83 KGLD 220005 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT MON MAR 21 2016 COZ253-KSZ013-221200- /O.EXP.KGLD.FW.W.0012.000000T0000Z-160322T0000Z/ /O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/ KIT CARSON-SHERMAN- 605 PM MDT MON MAR 21 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 253... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 253... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ252-KSZ001-NEZ079-220115- /O.EXP.KGLD.FW.W.0012.000000T0000Z-160322T0000Z/ YUMA-CHEYENNE KS-DUNDY- 605 PM MDT MON MAR 21 2016 /705 PM CDT MON MAR 21 2016/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079 AND 252... WINDS WILL SLOWLY SUBSIDE AND RELATIVE HUMIDITY WILL SLOWLY INCREASE EARLY THIS EVENING. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ COZ254-KSZ014-027>029-041-042-221200- /O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/ CHEYENNE CO-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 605 PM MDT MON MAR 21 2016 /705 PM CDT MON MAR 21 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014...027...028... 029...041...042 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 20, 11:00 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 20, 11:00 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1000 PM MDT SUN MAR 20 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 141 PM MDT SUN MAR 20 2016 ACROSS THE TRI STATE REGION THIS AFTERNOON...SKIES ARE SUNNY WITH SURFACE HIGH PRESSURE OFF TO THE EAST AND A WEAK LEE-SIDE TROUGH OVER THE FRONT RANGE OF THE ROCKIES. SSW SURFACE FLOW OVER THE REGION HAS ALLOWED HIGHS TO REBOUND TO MID TO UPPER 40S...WITH SOME LOCALES NEAR 50F. COOLEST SPOTS IN THE CWA ARE POINTS EAST WHERE CLOSER TO PROXIMITY TO SURFACE RIDGE...AND THUS LESS WIND. ALL AREAS SHOULD STILL SEE A FEW MORE DEGREES ONTO CURRENT TEMPS BEFORE COOL DOWN OCCURS TOWARDS SUNSET. FOR TONIGHT...SURFACE RIDGE/LEE SIDE TROUGH COMBO REMAINS TO OUR EAST THRU THE OVERNIGHT PERIOD...KEEPING A SSW GRADIENT OVER THE REGION. LOOKING FOR OVERNIGHT LOWS NOT AS COLD AS LAST NIGHT...WITH A RANGE IN THE UPPER 20S TO NEAR 30F IN SOME LOCALES. GOING INTO MONDAY...SURFACE RIDGE SLIDES SE TOWARDS THE SOUTHERN MISSISSIPPI VALLEY WHILE LEE-SIDE TROUGH WORKS EAST OFF THE FRONT RANGE DURING THE DAY. MODELS ALSO CONTINUE TO SHOW H5 RIDGE OVER THE ROCKIES AND THE WEST. THE COMBINATION WILL ALLOW FOR INCREASED DOWNSLOPE CONDITIONS WIND CONDITIONS INTO THE AREA AS THE TROUGH SHIFTS EASTWARD. 850 MB TEMPS WILL STRETCH INTO THE 18C TO 20C RANGE. MODEL GUIDANCE HAS SHOWN OVER THE PAST FEW DAYS STEADY FORECASTS AROUND 80S FOR MOST AREAS AND SEE NO REASON TO DIVERT FROM GOING FORECAST AT THIS TIME. ALL AREAS SHOULD REMAIN BELOW RECORD NUMBERS FOR HIGHS AS THE CURRENT RECORDS RANGE FROM THE MID 80S TO THE LOWER 90S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 238 PM MDT SUN MAR 20 2016 TUESDAY-TUESDAY NIGHT...ANOTHER DAY OF ABOVE NORMAL TEMPERATURES IS EXPECTED WITH HIGHS AT LEAST AROUND 80F. HIGHS ARE COMPLICATED BY SHIFT IN SURFACE TROUGH TO SOUTH AHEAD OF APPROACHING UPPER TROUGH AND INCREASING CLOUD COVER. WITH LESS CLOUD COVER SOME LOCATIONS ALONG SURFACE TROUGH IN OUR SOUTH/SOUTHEAST COULD APPROACH NEAR RECORD HIGHS. WEDNESDAY-WEDNESDAY NIGHT...THERE IS INCREASING CONFIDENCE IN THE POSSIBILITY FOR A WINTER STORM TO IMPACT PARTS OF THE REGION WEDNESDAY AND WEDNESDAY EVENING. ALL MODELS NOW IN GENERAL AGREEMENT ON THE LAST FEW RUNS OF A CLOSED UPPER LOW TRACKING ACROSS OUR CWA WITH A POSSIBLE DEFORMATION BAND FORMING ACROSS NORTHEAST COLORADO AND TRACKING ACROSS OUR CWA. A COLD FRONT IS SHOWN BY ALL GUIDANCE NOW TO BE THROUGH MOST OF OUR CWA BY MIDDAY WEDNESDAY AND TEMP PROFILES BEHIND THIS FRONT SHOULD SUPPORT A CHANGE OVER TO SNOW. I TRENDED HIGHS DOWN AND INTRODUCED A NON STANDARD DIURNAL HOURLY TEMP CURVE (FALLING AFTERNOON TEMPS). STRONG GRADIENT BEHIND THE FRONT AND A STRONG LLJ SHOULD SUPPORT WINDY CONDITIONS WHICH COULD COMBINE WITH MODERATE/HEAVY SNOW RATES TO PRODUCE BLOWING SNOW AND NEAR BLIZZARD CONDITIONS. THE PATTERN SHOULD REMAIN PROGRESSIVE...SO THIS SHOULD BE MORE OF A SHORT LIVED/INTENSE/QUICK SHOT OF WINTER WEATHER. WE ARE STILL FAR ENOUGH OUT THAT THERE IS AN INHERENT UNCERTAINTY DESPITE THE RECENT MODEL TRENDS. GOING FORWARD THIS IS A PERIOD WE SHOULD KEEP A CLOSE EYE ON AND MAY EVENTUALLY NEED TO CONSIDER WITHER WEATHER HIGHLIGHTS. THURSDAY-SUNDAY...NW FLOW REMAIN IN PLACE WITH THESE PERIODS WITH THE NEXT POTENTIAL TROUGH MOVING INTO THE REGION FRIDAY NIGHT THROUGH THE WEEKEND. MODELS SHOW DRY CONDITIONS THURSDAY THROUGH FRIDAY WITH INCREASING CHANCES FROM THAT POINT FORWARD. BASED ON THE CURRENT EVOLUTION OF THIS TROUGH I AM NOT CONFIDENT WE WOULD SEE A LOT OF PRECIP BUT THE PRECIP SIGNAL IN EXTENDED GUIDANCE AND PATTERN CHANGE IS WORTH KEEP CHANCE POPS IN PLACE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1000 PM MDT SUN MAR 20 2016 FOR KGLD AND KMCK...VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHWEST WINDS NEAR 11KTS AT TAF ISSUANCE EXPECTED TO VEER TO THE WEST-SOUTHWEST BY 17Z AND GUST AROUND OR SLIGHTLY ABOVE 20KTS THROUGH 22Z-23Z BEFORE SETTLING BACK BELOW 12KTS THROUGH THE REST OF THE TAF PERIOD. ONLY PERIODIC INCREASES IN CIRRUS CLOUDS EXPECTED. && .FIRE WEATHER... ISSUED AT 238 PM MDT SUN MAR 20 2016 FOR MONDAY...RELATIVE HUMIDITIES REMAIN BELOW 20 PERCENT ACROSS THE ENTIRE FORECAST AREA. WINDS ACROSS THE REGION WILL ONLY TOP OFF NEAR THE 20 MPH RANGE. ALTHOUGH NEAR CRITICAL CONDITIONS ARE GOING TO BE PRESENT...NO FIRE WEATHER PRODUCT WILL BE ISSUED DUE TO THE LACK OF THE STRONG WIND CRITERIA. TUESDAY...LOW TDS AND ABOVE NORMAL TEMPS SHOULD SUPPORT RH VALUES BELOW 15 PERCENT ACROSS MUCH OF THE CWA. SURFACE TROUGH SHIFTS FAR ENOUGH SOUTH THAT FOR STRONGER GUSTS TO OCCUR WE WOULD HAVE TO MIX 700MB TO ACHIEVE 25 MPH CRITERIA FOR RFW. THERE IS ALSO GREATER UNCERTAINTY IN MIXING HEIGHTS DUE TO INCREASING OPAQUE CLOUD COVER. NEAR CRITICAL FIRE WEATHER CONDITIONS WITH GUSTS AROUND 20 MPH WILL BE POSSIBLE IN OUR FAR SOUTHERN CWA...THERE IS JUST TOO MUCH UNCERTAINTY FOR FIRE WEATHER WATCH AT THIS POINT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...DR AVIATION...99 FIRE WEATHER...JN/DR
Hazardous weather outlook, Mar 20, 4:00 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT SUN MAR 20 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-212100- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 300 PM MDT SUN MAR 20 2016 /400 PM CDT SUN MAR 20 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FOR MONDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE ENTIRE FORECAST AREA. FOR TUESDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 40 IN COLORADO AND KANSAS. WEDNESDAY-WEDNESDAY NIGHT...A WINTER STORM MAY DEVELOP BY MIDDAY WEDNESDAY THROUGH WEDNESDAY EVENING ACROSS THE AREA AND BRING A CHANCE FOR MODERATE SNOW ACCUMULATIONS AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:05 AM CDT | Fire Weather Watch | GLD | Gove, Greeley, Logan, Sherman, Thomas, Wallace and 1 more | 21 hr |
Nearby
Red Flag Warnings in Kansas, 2016Red Flag Warnings in Colorado, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.